Idaho, 2007Wildfire in Idaho, August 11 to 25, 2007
August 11 to 25, 2007 · NWS PIH · 1 event in 1 county or zone
A timber, brush and grass fire began 10 miles north of Holbrook on August 11th. The fire burned 9,730 acres and caused no property damage.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A timber, brush and grass fire began 10 miles north of Holbrook on August 11th. The fire burned 9,730 acres and caused no property damage. It was considered 100 percent contained on August 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 11, 2:12 AM MST, 9 hours 48 minutes earlier.
Area forecast discussion, Aug 11, 2:12 AM MST, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
312 AM MDT SAT AUG 11 2007
.SHORT TERM...TODAY THROUGH MONDAY. DRY AND WARM SOUTHWEST FLOW IS
EXPECTED TO BUILD OVER THE REGION THROUGH THE PERIOD. SATELLITE
IMAGERY INDICATES TRACES OF MID AND UPPER-LEVEL MOISTURE OVER THE
CENTRAL AND NORTHERN HIGHLANDS THIS MORNING. WITH DAYTIME HEATING
SOME SHALLOW STORMS MAY DEVELOP...SO HAVE INDICATED ISOLATED
T-STORMS OVER HIGHER MOUNTAIN RIDGES THIS AFTERNOON. ANY ACTIVITY
THAT DOES DEVELOP WILL FAVOR AREAS NEAR THE MONTANA BORDER. DRY
CONDITIONS WILL PREVAIL OVER THE ENTIRE AREA SUNDAY. BY MONDAY A
DEEPENING TROUGH OVER THE PACIFIC AND A BUILDING RIDGE OVER THE
FOUR CORNERS REGION WILL BEGIN TO CHANNEL MONSOONAL MOISTURE
TOWARD SOUTHEAST IDAHO. STORMS THAT DEVELOP MONDAY AFTERNOON WILL
FAVOR AREAS ALONG THE UTAH AND WYOMING BORDERS.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MONSOONAL MOISTURE WILL
BE ON THE INCREASE THROUGH WEDNESDAY...AND THEN A TROUGH IS
EXPECTED TO IMPACT THE REGION BY LATE WEEK. DEEP SOUTHERLY FLOW
AHEAD OF THE TROUGH ALONG WITH MONSOONAL MOISTURE COULD SUPPORT
NOCTURNAL CONVECTION. CURRENT POP FORECAST MAY NEED TO BE
INCREASED TO REFLECT THIS FACT AS MID WEEK DRAWS NEARER.
CANTIN
&&
.AVIATION...TRANSIENT UPPER RIDGE MOVING OVER SE ID TODAY WILL BRING
A FEW HIGH CLOUDS AND LIGHT WINDS. A STRAY -TSRA OR TWO IS POSSIBLE
OVER CENTRAL MTNS AND CONTINENTAL DIVIDE RIDGES THIS AFTN BUT STORMS
SHOULD BE SHORT-LIVED WITH LOCALIZED GUSTY OUTFLOW WINDS BEING THE
PRIMARY IMPACT. CLEAR SKIES EXPECTED ACROSS THE REGION SAT NIGHT.
WARANAUSKAS
&&
.FIRE WEATHER...UPPER TROUGH AND COLD FRONT THAT BROUGHT GUSTY WINDS
ON FRI NOW DOWNSTREAM IN MT. TRANSIENT UPPER RIDGE WILL MOVE OVER
SE IDAHO TODAY KEEPING LOCAL AIRMASS QUITE DRY WITH BROAD AREA OF
HUMIDITIES BELOW 15 PERCENT EXPECTED ACROSS THE FIRE DISTRICT.
HOWEVER...WITH THE RIDGES REDUCED SURFACE PRESSURE GRADIENT AND
LOWER WIND SPEEDS ALOFT...WATCH/WARNING WINDS ARE NOT FORECAST FOR
SATURDAY. TEMPERATURES WILL BE 7 TO 10 DEG WARMER ON SAT.
SOUTHWEST FLOW PATTERN RETURNS ON SUN AS LARGE UPPER TROUGH NEAR
135W DEEPENS. THIS WILL TIGHTEN GRADIENTS ALOFT...WHICH COUPLED
WITH STEEP LAPSE RATES WILL ALLOW INCREASING MID-LEVEL WINDS TO CHANNEL
DOWN TO THE SURFACE. ALTHOUGH 06Z NAM BACKED OFF SLIGHTLY ON WINDS
FOR SUN...FORECAST GUSTS REMAIN SUFFICIENT TO MAINTAIN POSTED FIRE
WEATHER WATCH AT THIS TIME. FOLLOWING SHIFTS WILL RE-EVALUATE WATCH
SITUATION WHEN MORNING DATA ARRIVES. FROM MONDAY ONWARD...MONSOONAL
MOISTURE RETURNS TO THE DISTRICT RAISING HUMIDITIES AND INCREASING
CHANCES FOR THUNDERSTORMS ESPECIALLY BY MIDWEEK. WARANAUSKAS
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR IDZ405>407-409>413.
&&
Hazardous weather outlook, Aug 11, 3:20 AM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
420 AM MDT SAT AUG 11 2007
IDZ017>025-031-032-121200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
420 AM MDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF
CUSTER COUNTY THIS AFTERNOON...OTHERWISE VERY DRY AND WARM
CONDITIONS WILL BE COMMON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY.
MONSOONAL MOISTURE WILL SURGE NORTHWARD OVER THE AREA EARLY NEXT
WEEK FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, South Central Highlands
- When
- August 11, 12:00 PM MST to August 25, 3:00 PM MST
- Where
- South Central Highlands forecast zone
- Reported by
- Park/Forest Service
A timber, brush and grass fire began 10 miles north of Holbrook on August 11th. The fire burned 9,730 acres and caused no property damage. It was considered 100 percent contained on August 25th.|
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 11, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, August 11 to 12, 2007$307,000 · 53 kt wind · 7 events
- Damaging Winds and Lightning Strike in Wisconsin, August 11 to 12, 2007$183,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in Florida, August 11, 2007$252,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Wisconsin, August 11, 20071 injured · $48,000 · 61 kt wind · 27 events
- Damaging Winds in Georgia, August 11, 2007$99,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, August 11, 2007$100,000 · 60 kt wind · 4 events
- Damaging Winds in Louisiana, August 11, 2007$30,000 · 55 kt wind · 3 events
- Damaging Wind in Colorado, August 11, 2007$30,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 11, 2007$6,000 · 1.75 in hail · 17 events
- Damaging Winds in Georgia, August 11, 200750 kt wind · 15 events
- Damaging Wind in Arizona, August 11, 2007$15,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58243.